MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PG PRO 18G 10CM FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS DOT PG PRO 18G 10CM FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged catheter was confirmed and was determined to be related to use of the device.One 18g x 10cm powerglide pro catheter was returned for investigation.The catheter was received separate from the deployment system.The safety mechanism was deployed over the needle tip.No portion of the guidewire was extending from the safety mechanism.The guidewire push-off button was fully extended.The distal segment of the guidewire was extending from the distal tip of the catheter and from a hole in the catheter tubing that was found 1.5cm from the distal tip of the catheter.A microscopic examination revealed that the breach in the tubing was 3mm in length.The adjoining end of the core wire coincided with the distal tip of the needle.The guidewire was removed from the catheter and the length of the core wire was 3.5cm.The adjoining end of the core wire coincided with the distal tip of the needle.These characteristics are consistent with needle damage.Warnings in the ifu indicate that once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.This may result in damage to the catheter.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.The ifu also indicates to not perforate, tear, or fracture the catheter with the needle or guidewire during the procedure.Due to the evidence of use and the characteristics of the damage, the complaint was determined to be use related.A lot history review (lhr) of rebw1705 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the powerglide wand was used to access the left basilica vein with the needle.The rn attempted to pull the wire back, but it would not retract back into the wand.It was stated catheter advanced easily, but the last 1 cm would not advance.The rn removed the wand easily from the catheter and pulled catheter back very slowly as there was no blood return.It was reported the rn decided to abort, but the last 1 cm of the catheter would not come out of the vein.Physician was called to the patient's bedside, the arm was warm packed and physician removed the catheter intact and noticed the wire remained in the catheter.Picc rn retrieved the wand from the trash and noticed the wire was missing from the wand.No patient injury reported.

Brand Name
DOT PG PRO 18G 10CM FULL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7333045
Report Number3006260740-2018-00417
Device Sequence Number13653412
Product Code FOZ
UDI-Device Identifier00801741110566
UDI-Public(01)00801741110566
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF118101
Device Lot NumberREBW1705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2018
Initial Report FDA Received Date03/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1